Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 532, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 5, 2001, 7:21 PM CDT for Winston County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 5, 2001, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Winston County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 060023 SVRJAN MSC159-060045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 721 PM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 745 PM CDT * AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WINSTON COUNTY...OR ABOUT 9 MILES EAST OF LxOUISVILLE...MOVING SOUTHEAST AT 5 MPH. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. IT WILL AFFECT MAINLY RURAL AREAS OF WINSTON COUNTY AND WILL PASS HIGHWAY 14 BY 735 PM. LAT...LON 3328 8882 3328 8893 3318 8882
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:20 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 5, 7:20 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 720 PM CDT THU JUL 5 2001 UPDATING ZONES TO REMOVE SEVERE TSTORM WATCH #515 THAT WAS IN EFFECT UNTIL 700 PM LOCAL TIME. CURRENTLY COLD FRONT REMAINS NEAR KMEM WITH LIGHT SOUTHERLY FLOW OVER THE AREA PER LATEST LAPS/MSAS DATA. STILL THE POTENTIAL FOR ISOLATED SEVERE (DAMAGING WINDS MAIN THREAT) THROUGH THIS EVENING ALONG SE PERIPHERY OF MOISTURE CONVERGENCE/ INSTABILITY AXIS WHICH IS NOW DRAPED ALONG A BASTROP LA-BELZONI MS-COLUMBUS MS LINE. ANYWHERE SE OF THIS LINE WILL MAINTAIN POPS...WITH HIGH CHANCE OVER THE E/SE ZONES FOR NOW. SEVERE POTENTIAL WILL DIMINISH AN HOUR OR TWO AFTER SUNSET AS MID LEVEL CLOUD SHIELD HANGS OVERHEAD AND LOSS OF DAYTIME HEATING OCCURS. WILL RE-ANALYZE SITUATION BEFORE EVENING NEWS FOR ANY OTHER ADJUSTMENTS. ZFP/SFP UPDATES OUT ASAP. .JAN... MS...NONE. LA...NONE. AR...NONE. 05/
In the hours before
Special weather statement, Jul 5, 2:06 PM CDT, 5 hours 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT THU JUL 05 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF NORTH MISSISSIPPI THROUGH THIS EVENING. MOST OF THE SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF HIGHWAY 82 FROM NEAR CROSSETT ARKANSAS...TO GREENWOOD...TO COLUMBUS. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE OR DOWNBURST WINDS. LARGE HAIL...WITH DIAMETERS NEAR TWO INCHES...IS ALSO POSSIBLE. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AS THE TEMPERATURES RISE INTO THE 90S OVER MOST AREAS. DIURNAL HEATING WILL COMBINE WITH ABUNDANT MOISTURE AND FAVORABLE UPPER-LEVEL CONDITIONS TO DESTABILIZE THE AIRMASS OVER THE REGION. THUNDERSTORM ACTIVITY SHOULD GRADUALLY WEAKEN LATER TONIGHT...AS HIGH PRESSURE ALOFT BEGINS TO BUILD OVER THE MIDDLE MISSISSIPPI RIVER VALLEY. AS THE HIGH PRESSURE BUILDS SOUTH...THUNDERSTORMS WILL DIMINISH OVER THE AREA FROM THE NORTHWEST. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON THROUGH EARLY TONIGHT. ...SEASONAL THREATS... THE COMBINATION OF HIGH RELATIVE HUMIDITIES AND WARM AFTERNOON TEMPERATURES WILL PRODUCE HEAT INDICES OVER 105 DEGREES ACROSS THE REGION THROUGH THE EARLY EVENING HOURS. AFTERNOON TEMPERATURES WILL REACH THE LOWER AND MIDDLE 90S OVER NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS... AND MISSISSIPPI. THESE TEMPERATURES WILL GRADUALLY DROP THROUGH THE 80S THIS EVENING AFTER THE SUN SETS. DEW POINT TEMPERATURES WILL REMAIN IN THE LOWER AND MIDDLE 70S. BEFORE THE TEMPERATURES BEGIN TO DROP...THE EXCESSIVE DAYTIME HEAT AND HUMIDITIES WILL MAKE THE AIR FEEL WARMER TO THE NAKED SKIN THAN ACTUAL TEMPERATURE MEASUREMENTS. WHEN HEAT INDICES RISE...THE BODY IS SOMETIMES UNABLE TO COOL ITSELF PROPERLY. THROUGH THE REMAINDER OF THIS AFTERNOON...AVOID OVER-EXPOSURE TO THESE DANGEROUS CONDITIONS. DRINK PLENTY OF WATER AND STAY AS COOL AS POSSIBLE. AFTER THE EARLY EVENING HOURS...THE HEAT INDICES WILL DROP WELL BELOW 100 DEGREES. BEHIND THE FRONT...LESS HUMID AIR WILL EVENTUALLY FILTER INTO THE LOWER MISSISSIPPI RIVER VALLEY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jul 5, 4:11 PM CDT, 3 hours 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ027-028-031>033-035>059- 052215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT THU JUL 5 2001 SEVERE THUNDERSTORM WATCH NUMBER 515 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN SOUTHEAST ARKANSAS... ASHLEY CHICOT THE WATCH REMAINS IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING COUNTIES... IN MISSISSIPPI... LAUDERDALE WINSTON WARREN NEWTON RANKIN SMITH LEAKE NESHOBA SIMPSON JASPER HUMPHREYS CHOCTAW KEMPER ISSAQUENA HINDS HOLMES MADISON CLARKE SCOTT COPIAH YAZOO ATTALA NOXUBEE SHARKEY JEFFERSON CLAIBORNE IN NORTHEAST LOUISIANA... EAST CARROLL MADISON FRANKLIN CONCORDIA RICHLAND TENSAS CATAHOULA x WEST CARROLL MOREHOUSE
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:42 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 33 min |
| Jul 5, 9:02 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 28 min |
| Jul 5, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 31 min |
| Jul 6, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 36 min |
| Jul 6, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.